Wisconsin, 2010

Damaging Wind in Wisconsin, April 30, 2010

April 30, 2010 · NWS GRB · 1 event in 1 county or zone

Storms formed across Wisconsin ahead of a cold front. A storm that produced a tornado in Green Lake County moved into Winnebago County and produced a strong wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Storms formed across Wisconsin ahead of a cold front. A storm that produced a tornado in Green Lake County moved into Winnebago County and produced a strong wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 30, 1:39 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 30, 1:39 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT FRI APR 30 2010

.SHORT TERM...TONIGHT/SATURDAY. STORMS ORGANIZED ALONG AND NEAR
THE FRONTAL BOUNDARY WORKING TOWARD THE AREA LATE TODAY. SVR
CONVECTION DEVELOPING ON NOSE OF H8 MOISTURE WITH SURFACE
DEWPOINTS INCREASING IN THE SLY FLOW OVER THE AREA. ONGOING
SEVERE AND TOR WATCHES ISSUED EARLIER AND MAINLY ISSUED WITH
RESPECT TO SHEARED ENVIRONMENT...UPPER JET OVER THE REGION AND
CLEAR SKIES OVER THE REGION.  DID ADD A DIMINISHING TREND TO THE
FORECAST LATER TONIGHT OVER FAR WESTERN AREAS. EXPECT THE PCPN TO
BE SCOURED OUT BY SAT MORNING FOLLOWED BY A BREEZY OR WINDY DAY.
EXPECT DECREASING CLOUDS WITH TEMPS RISING TO NEAR NORMAL LEVELS.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. A COUPLE OF PCPN
CHCS DURING THIS PERIOD. FIRST IS DURING THE PERIOD SATURDAY NIGHT
INTO SUNDAY AS A SURFACE WAVE RIDES ALONG THE FRONTAL BOUNDARY AND
INCREASING BAROCLINIC ZONE. HOWEVER OF MORE IMPORTANCE IS THE
UPPER COUPLET JET REGION SO WILL INCREASE POPS DURING THIS PERIOD.
NAM AND GFS MORE HAVE BECOME MORE AGGRESSIVE WITH THIS FEATURE.

FOR THE MONDAY INTO TUESDAY PERIOD..MODELS HAVE BEEN CONSISTENT
WITH SLIDING ANOTHER COOL FRONT OVER THE GREAT LAKES REGION FROM
THE UPPER LOW DRIFTING OVER THE NORTHERN GREAT LAKES. TIMING IS
OF ISSUE BUT APPEARS WEAK.

BETTER AGREEMENT WITH A MORE SIG COOL FRONT SLIDING OVER THE AREA
AROUND TUESDAY AS THE UPPER JET SAG SOUTH INTO THE REGION. ADDED
TSRA TO THE FORECAST FOR THE MENTIONED DYNAMICS. GLANCE AT THE
ECMWF SLOWS THIS FRONT DOWN AND ANTICIPATE LATER SHIFTS WILL NEED
TO ADJUST THE TIMING OF THIS FEATURE THIS WEEKEND.

FLOW BECOMES MORE ZONAL AS THE UPPER SYSTEM DEPARTS TO THE
NORTHEAST AND THE SURFACE HIGH BUILDS IN. SOME DIFFERENCE WITH THE
MDM RANGE PROGS WITH ANOTHER S/W PASSING OVER LATE NEXT WEEK. THE
THE 12Z ECMWF CONSIDERABLY BACKED OFF FROM THE MORE WET 00Z ECMWF
SOLUTION FOR THAT PERIOD.

&&

.AVIATION...WIDEPSPREAD CONVECTION WILL AFFECT THE AREA THIS
AFTERNOON INTO THIS EVENING BEFORE DIMINISHING LATER TONIGHT FROM
WEST TO EAST. WIND GUSTS TO 30 KNOTS POSSIBLE ON SATURDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RE/TH
Hazardous weather outlook, Apr 30, 12:39 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
139 PM CDT FRI APR 30 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
139 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL...
NORTH CENTRAL AND NORTHEAST WISCONSIN FOR THE REMAINDER OF THE
AFTERNOON AND EARLY THIS EVENING. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREAT WITH THESE STORMS. A TORNADO IS ALSO
POSSIBLE. SEVERE THUNDERSTORM AND TORNADO WATCHES ARE IN EFFECT
FOR MOST OF NORTH CENTRAL AND NORTHEAST WISCONSIN THROUGH EARLY
THIS EVENING.

GUSTY SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON ACROSS
NORTHEAST WISCONSIN NOT ASSOCIATED WITH THE THUNDERSTORM
ACTIVITY. WINDS COULD GUST TO 40 MPH AT A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
THIS EVENING.

LMZ521-522-541>543-011845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
139 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT...FOR STRONG SOUTHEAST TO
SOUTH WINDS AND HIGH WAVES. THUNDERSTORMS WITH STRONG WINDS WILL
POSE A THREAT TO BOATERS LATE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS AND HIGH WAVES WILL CREATE PROLONGED
CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH SATURDAY EVENING.

ECKBERG

In the hours before

Local storm report, Apr 30, 2:23 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
04/30/2010  M36 MPH          WOOD               WI   ASOS

&&
Special weather statement, Apr 30, 2:35 PM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT FRI APR 30 2010

WIZ005-302145-
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
335 PM CDT FRI APR 30 2010

AT 325 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
FROM IRONWOOD...SOUTHWARD TO NEAR MERRILL TO WISCONSIN RAPIDS.
THE LINE OF THUNDERSTORMS WAS MOVING TO THE NORTHEAST AROUND
60 MPH. THE SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS VILAS
COUNTY THROUGH 500 PM. SOME OF THE STRONGER STORMS COULD
PRODUCE WIND GUSTS TO AROUND 40 MPH...SMALL HAIL AND LOCALLY
HEAVY RAIN. STAY TUNED FOR LATER STATEMENTS AND WARNINGS ON
THIS LINE OF THUNDERSTORMS IF THEY DO BECOME SEVERE.

WIZ030-035-036-302145-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
335 PM CDT FRI APR 30 2010

AT 325 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM
WESTERN MARATHON COUNTY TO NEAR WISCONSIN RAPIDS. THE LINE OF
THUNDERSTORMS WAS MOVING TO THE NORTHEAST AT 60 MPH. THE
THUNDERSTORMS WILL ARRIVE IN WAUSAU...MOSINEE...STEVENS POINT
BY 345 PM...RINGLE AROUND 350 PM...BEVENT AND HOGARTY AROUND
355 PM. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE WIND
GUSTS OF 45 TO 50 MPH...SMALL HAIL UP TO A HALF INCH. THIS
LINE OF THUNDERSTORM WILL ALSO PRODUCE BRIEF HEAVY RAIN AND
CAUSE PONDING OF WATER ON AREA ROAD WAYS. STAY TUNED FOR LATER
STATEMENTS AND WARNINGS ON THIS LINE OF THUNDERSTORMS IF THEY DO
BECOME SEVERE.

WIZ011-012-019-020-031-037-045-302145-
FOREST-FLORENCE-LANGLADE-MENOMINEE-SHAWANO-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...CRANDON...ANTIGO...KESHENA...WAUTOMA
335 PM CDT FRI APR 30 2010

SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF WISCONSIN
WILL CONTINUE TO OVERSPREAD FOREST...FLORENCE...LANGLADE...
MENOMINEE...SHAWANO...WAUPACA AND WAUSHARA COUNTIES THROUGH
530 PM. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS...
SMALL HAIL AND BRIEF HEAVY RAIN. STAY TUNED FOR LATER STATEMENTS
AND WARNINGS ON THIS LINE OF THUNDERSTORMS IF THEY DO BECOME
SEVERE.

WIZ013-021-022-038>040-048>050-073-074-302145-
NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
335 PM CDT FRI APR 30 2010

SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF WISCONSIN
WILL MOVE INTO MARINETTE...OCONTO...DOOR...OUTAGAMIE...BROWN...
KEWAUNEE...WINNEBAGO...CALUMET...MANITOWOC...AND KEWAUNEE COUNTIES
BETWEEN 5 PM AND 7 PM. SOME OF THE STRONGER STORMS COULD PRODUCE
GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN. STAY TUNED FOR
LATER STATEMENTS AND WARNINGS ON THIS LINE OF THUNDERSTORMS IF
THEY DO BECOME SEVERE.

ECKBERG
Special weather statement, Apr 30, 3:17 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT FRI APR 30 2010

WIZ005-010>012-018-019-302230-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
417 PM CDT FRI APR 30 2010

AT 415 PM...SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS VILAS...
ONEIDA...FOREST...FLORENCE...LINCOLN AND LANGLADE COUNTIES. SOME
OF THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY AND GUSTY WINDS
OF 30 TO 40 MPH. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE
NORTHEAST AROUND 60 MPH. THE SHOWERS AND THUNDERSTORMS SHOULD
TAPER OFF TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BY 5 PM
ACROSS LINCOLN AND LANGLADE COUNTIES...AND BETWEEN 5 PM AND
630 PM ACROSS VILAS...ONEIDA...FOREST AND FLORENCE COUNTIES.
STAY TUNED FOR LATER STATEMENTS AND WARNINGS ON THIS LINE OF
THUNDERSTORMS IF THEY DO BECOME SEVERE OVER THE NEXT HOUR OR
TWO.

WIZ030-035-036-045-302230-
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
417 PM CDT FRI APR 30 2010

SHOWERS AND THUNDERSTORMS WILL DIMINISH TO SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS MARATHON...WOOD...PORTAGE...AND
WAUSHARA COUNTIES BY 6 PM.

WIZ013-020>022-031-037>040-048>050-073-074-302230-
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
417 PM CDT FRI APR 30 2010

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FOX CITIES...GREEN
BAY...BRILLION...MANITOWOC AND KEWAUNEE BY 515 PM. THE SHOWERS
AND STORMS WILL MOVE INTO DOOR COUNTY BY 6 PM. SOME OF THE
STRONGER STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAIN.

ECKBERG
Special weather statement, Apr 30, 3:22 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT FRI APR 30 2010

WIZ005-010-302215-
ONEIDA-VILAS-
422 PM CDT FRI APR 30 2010

...STRONG THUNDERSTORM NEAR SAYNER...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL VILAS COUNTY...NEAR SAYNER...MOVING
NORTHEAST AT 60 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CONOVER BY 430 PM CDT...
  LAND O LAKES BY 435 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

EB
Special weather statement, Apr 30, 5:46 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT FRI APR 30 2010

WIZ045-048-010045-
WAUSHARA-WINNEBAGO-
646 PM CDT FRI APR 30 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN LAKE COUNTY...MOVING NORTHEAST AT 45
MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RUSH LAKE BY 710 PM CDT...
  OMRO BY 720 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RDM
Special weather statement, Apr 30, 5:48 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT FRI APR 30 2010

WIZ045-048-010045-
WAUSHARA-WINNEBAGO-
648 PM CDT FRI APR 30 2010

...STRONG THUNDERSTORMS HEADED TOWARDS WINNEBAGO AND EASTERN
WAUSHARA COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN LAKE COUNTY...MOVING NORTHEAST AT 45
MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RUSH LAKE BY 710 PM CDT...
  OMRO BY 720 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RDM

The radar

The Green Bay radar (KGRB), 83 km away, was scanning. The volume nearest the first event began at 00:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winnebago

When
April 30, 6:05 PM CST
Where
Winnebago County, 2.22 mi S of Eureka
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.968, -88.846

A couple of trees were blown down near the intersection of Highway 91 and County Road E.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218608.